Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 40, NWS Nashville, TN

June 19, 20194 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 5:40 PM CDT for 4 counties in Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 5:40 PM CDT (22:40 UTC)
Expired
Jun 19, 2019, 6:30 PM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dickson County, TN, Houston County, TN, Montgomery County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:10 PM CDTTORNADO8 Ene Slayden, TNNWS STORM SURVEY DETERMINED AN EF0 TORNADO TOUCHED DOWN ALONG RYES CHAPEL ROAD AND MOVED NORTHEAST BEFORE LIFTING EAST OF WATKINS FORD ROAD. A FEW TREES AND A CARPORT WERE BLOWN DOWN, AND SOME HOMES SUFFERED ROOF DAMAGE. PATH LENGTH 1.2 MILES AND PATH WIDTH 30
Jun 19, 6:11 PM CDTTSTM WND DMG9 Ene Slayden, TNNUMEROUS TREES DOWN AND MINOR ROOF DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

464 
WUUS54 KOHX 192240
SVROHX
TNC043-083-125-161-192330-
/O.NEW.KOHX.SV.W.0040.190619T2240Z-190619T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
540 PM CDT Wed Jun 19 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Dickson County in Middle Tennessee...
  Southwestern Montgomery County in Middle Tennessee...
  Southeastern Stewart County in Middle Tennessee...
  Northeastern Houston County in Middle Tennessee...

* Until 630 PM CDT.

* At 539 PM CDT, a severe thunderstorm was located 5 miles east of 
  Erin, moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cumberland City, Slayden, Palmyra and Cunningham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3630 8767 3642 8769 3649 8731 3625 8728
TIME...MOT...LOC 2239Z 261DEG 20KT 3634 8759 

HAIL...1.25IN
WIND...60MPH
 
$$

Shamburger
3 follow-up statements
853 
WWUS54 KOHX 192250
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
550 PM CDT Wed Jun 19 2019

TNC161-192300-
/O.CAN.KOHX.SV.W.0040.000000T0000Z-190619T2330Z/
Stewart TN-
550 PM CDT Wed Jun 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEWART COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3649 8731 3625 8728 3629 8757 3644 8760
TIME...MOT...LOC 2250Z 261DEG 20KT 3635 8751 

$$

TNC043-083-125-192330-
/O.CON.KOHX.SV.W.0040.000000T0000Z-190619T2330Z/
Dickson TN-Montgomery TN-Houston TN-
550 PM CDT Wed Jun 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN DICKSON...SOUTHWESTERN MONTGOMERY AND EAST CENTRAL
HOUSTON COUNTIES...

At 550 PM CDT, a severe thunderstorm was located 10 miles east of
Erin, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Slayden, Cunningham and Palmyra. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3649 8731 3625 8728 3629 8757 3644 8760
TIME...MOT...LOC 2250Z 261DEG 20KT 3635 8751 

HAIL...1.25IN
WIND...60MPH
 
$$

Shamburger
881 
WWUS54 KOHX 192306
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
606 PM CDT Wed Jun 19 2019

TNC083-192315-
/O.CAN.KOHX.SV.W.0040.000000T0000Z-190619T2330Z/
Houston TN-
606 PM CDT Wed Jun 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOUSTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3649 8731 3625 8728 3628 8751 3646 8751
TIME...MOT...LOC 2305Z 268DEG 25KT 3634 8735 

$$

TNC043-125-192330-
/O.CON.KOHX.SV.W.0040.000000T0000Z-190619T2330Z/
Dickson TN-Montgomery TN-
606 PM CDT Wed Jun 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN DICKSON AND SOUTH CENTRAL MONTGOMERY COUNTIES...

At 605 PM CDT, a severe thunderstorm was located 14 miles south of
Clarksville, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Slayden, Cunningham and Palmyra. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3649 8731 3625 8728 3628 8751 3646 8751
TIME...MOT...LOC 2305Z 268DEG 25KT 3634 8735 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger
777 
WWUS54 KOHX 192320
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
620 PM CDT Wed Jun 19 2019

TNC043-125-192330-
/O.EXP.KOHX.SV.W.0040.000000T0000Z-190619T2330Z/
Dickson TN-Montgomery TN-
620 PM CDT Wed Jun 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DICKSON AND SOUTH
CENTRAL MONTGOMERY COUNTIES WILL EXPIRE AT 630 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.

LAT...LON 3649 8731 3625 8728 3628 8751 3646 8751
TIME...MOT...LOC 2320Z 261DEG 20KT 3635 8725 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:21 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 19, 3:21 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
321 PM CDT Wed Jun 19 2019

.DISCUSSION...

Scattered showers and thunderstorms are currently moving through the
Ohio River Valley with a few severe thunderstorms to our northeast
near the Mississippi River. As for the main story line of today, we
are keeping an eye on the severe weather potential for this evening.
A severe thunderstorm watch is currently in place for our
northwestern counties, primarily north of I-40 and west of I-24.
This watch is in effect until 9 PM this evening. Current surface
observations show southwesterly flow through the area and around
CAPE values around 1500 J/kg. We are still looking at potentially
two rounds of severe weather this evening with the first round
beginning between 5 PM and 7 PM with another round moving into our
northwestern counties around 8 PM to 10 PM. Our main concerns with
both rounds are damaging wind gusts and heavy rainfall that could
lead to localized flooding. PWAT values remain around 1.5 to 2
inches, so rainfall amounts will need to be monitored. Luckily,
storms should be moving fairly quickly, so hopefully we will not
have any storms remain over one area for too long. As always, hail
and an isolated tornado cannot be completely ruled out. Any severe
weather will move out of the area by early tomorrow morning. A few
lingering showers and thunderstorms cannot be ruled out for
tomorrow. Showers and thunderstorms will finally begin to move out
of the area into tomorrow afternoon and evening. All of this should
finally begin to move out of the area by early tomorrow morning.

On Friday, a very weak ridge will begin to build into the
southeastern region, leading to an increase in temps and dewpoint
temps. We could see a few scattered showers and thunderstorms
primarily in the afternoon and early evening, but the bigger story
line will be our temperatures beginning Friday and into the weekend.
Highs will creep into the 90s with dewpoint temps in the low to mid
70s. Will have to keep an eye on heat index values over the next few
days, which could creep near 100. Diurnal, afternoon thunderstorms
will remain through the weekend since there will be plenty of
moisture and energy present with our southerly flow. In addition, we
will need to keep an eye on late Saturday night, as a few models
hint at a complex system pushing down into our area. Models are
having a difficult time handling timing and strength, so will just
mention for now.

Into next week, that weak ridge will begin to break down as an upper-
level low moves through the Ohio River Valley. This will bring the
potential additional showers and thunderstorms through the area.
Highs should drop a few degrees next week though.

&&

.AVIATION...
18Z TAF DISCUSSION.

Busy Wx pattern to continue...with several wave of showers and storms
expected. Scattered storms will affect much of the east early today,
with a band expected across the area 22z to 03z, then another
bigger round overnight. CIGs and VSBYs will be reduced greatly buy
convection...especially overnight as CIGs may stay MVFR outside
of heavy precip...which won't improve until late Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  84  68  92  73 /  70  50  10  30  30
Clarksville    70  82  65  89  73 /  70  40  10  30  20
Crossville     67  78  62  84  68 /  60  70  20  20  30
Columbia       69  85  67  90  71 /  70  50  10  30  20
Lawrenceburg   69  84  67  90  71 /  70  50  10  30  20
Waverly        69  83  67  90  73 /  70  40  10  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......MacDonald
AVIATION........07
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
516 AM CDT Wed Jun 19 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
516 AM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Rain and thunderstorms, some strong to severe, are possible this
evening into early Thursday morning. Damaging winds will be the
main concern, along with hail and an isolated tornado. Heavy
downpours may also lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe storms are possible north of I-40 late Friday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

15

In the hours before

Special weather statement, Jun 19, 4:31 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT Wed Jun 19 2019

TNZ005-192215-
Stewart TN-
431 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 515 PM
CDT...

At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benton, Kentucky to Paris. Movement was
northeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in the Land Between the Lakes area should consider seeking
sturdy shelter until these storms pass.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
      3635 8793 3635 8798 3636 8799 3645 8806
      3647 8805 3649 8806 3652 8804 3656 8803
      3668 8807 3668 8802
TIME...MOT...LOC 2131Z 245DEG 33KT 3684 8830 3632 8829

Shamburger
Special weather statement, Jun 19, 5:28 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Wed Jun 19 2019

TNZ005-006-192315-
Stewart TN-Montgomery TN-
528 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND EASTERN STEWART
COUNTIES UNTIL 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hopkinsville to near Dover. Movement was
east at 40 mph.

Half inch hail and wind gusts of 50 mph will be possible with these
storms.

Locations impacted include...
Clarksville, Dover, Big Rock, Cumberland City, Indian Mound, Palmyra,
Cunningham and Woodlawn.

This includes Interstate 24 between mile markers 1 and 13.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3664 8711 3662 8713 3657 8713 3639 8727
      3636 8788 3664 8775
TIME...MOT...LOC 2228Z 261DEG 33KT 3678 8747 3641 8778

Shamburger
Special weather statement, Jun 19, 5:36 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
536 PM CDT Wed Jun 19 2019

TNZ005-006-023-025-192315-
Stewart TN-Dickson TN-Montgomery TN-Houston TN-
536 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY...SOUTHEASTERN STEWART AND NORTHEASTERN
HOUSTON COUNTIES UNTIL 615 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Erin, Cumberland City, Slayden and Cunningham.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3645 8731 3627 8728 3628 8769 3640 8771
TIME...MOT...LOC 2236Z 262DEG 23KT 3633 8761

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:31 PM CDTSpecial Weather StatementOHXStewart44 min
Jun 19, 4:41 PM CDTSevere Thunderstorm WarningOHXStewart49 min
Jun 19, 5:28 PM CDTSpecial Weather StatementOHXMontgomery, Stewart47 min
Jun 19, 5:36 PM CDTSpecial Weather StatementOHXMontgomery39 min
Jun 19, 6:14 PM CDTTornado WarningOHXCheatham, Dickson, Montgomery12 min
Jun 19, 6:29 PM CDTSpecial Weather StatementOHXRobertson31 min
Jun 19, 6:48 PM CDTSpecial Weather StatementOHXSumner42 min
Jun 19, 6:55 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.